MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-32-104-32U
Medical Device Problem Codes Positioning Failure (1158); Failure to Advance (2524)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Rupture (2208)
Date of Event 08/23/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"aortic aneurysm rupture: tevar was attempted to be performed on the patient with an aortic arch aneurysm with thrombus, planning to place the stent-grafts in zone 2 just below the left common carotid artery (lca).Initially, a 28 mm-104 mm stent-graft was placed distally.No rupture of the aneurysm was observed at this point.The stent graft landed more distally than planned, resulting in the proximal portion of the stent graft being placed without properly apposed against the arch curvature.The stent graft concerned was then attempted to be delivered to the planned implantation site (just below the proximal zone2 and distal to the initial stent graft).However, delivery of the stent graft was difficult, the delivery system tip stressed the aortic arch aneurysm and the aneurysm ruptured during delivery.Due to a sharp drop in blood pressure, implantation of the stent graft was aborted and the stent graft was removed from the patient.A stent-graft (tag 34 mm- 150 mm, gore) was implanted.However, blood pressure did not recover after implantation of the tag stent graft and angiography revealed a type 2 endoleak 2 from the left subclavian artery.Percutaneous cardiopulmonary support (pcps) was started urgently, and repair of the ruptured aneurysm was performed via lateral thoracotomy.Limited view due to lateral thoracotomy might have resulted in secondary lung injury (details unknown as of 23 august).After all repairs were completed, the patient was returned to icu under pcps at a flow rate of 1.5-2.0 l.Physician's comment on health damage: delivery of the stent graft was difficult and stress on the arch aneurysm by the delivery system tip resulted in the rupture of the aneurysm.Although repairs were carried out, self-pressure might have not regained sufficiently.The patient's prognosis is unclear due to secondary lung injury.Physician's comment on causal link: the physician commented that the distal tip of the delivery system stressed the aortic arch aneurysm during delivery and the aneurysm ruptured.Additional information obtained on 27 august: the patient died on the morning of (b)(6) 2024.Regarding lung injury: when approaching the rupture site via lateral thoracotomy, the lung had not been deflated.The treatment of the aorta was performed while avoiding the lung, but the lung was injured.Operation type: tevar blood loss: there was blood loss, but amount is unknown.Image available pre-case plan available additional information will be obtained delivery system was discarded by user (tc#bm (b)(4)".Patient outcome: "the patient died on the morning of (b)(6) 2024.".
 
Event or Problem Description
"aortic aneurysm rupture: tevar was attempted to be performed on the patient with an aortic arch aneurysm with thrombus, planning to place the stent-grafts in zone 2 just below the left common carotid artery (lca).Initially, a 28 mm-104 mm stent-graft was placed distally.No rupture of the aneurysm was observed at this point.The stent graft landed more distally than planned, resulting in the proximal portion of the stent graft being placed without properly apposed against the arch curvature.The stent graft concerned was then attempted to be delivered to the planned implantation site (just below the proximal zone2 and distal to the initial stent graft).However, delivery of the stent graft was difficult, the delivery system tip stressed the aortic arch aneurysm and the aneurysm ruptured during delivery.Due to a sharp drop in blood pressure, implantation of the stent graft was aborted and the stent graft was removed from the patient.A stent-graft (tag 34 mm- 150 mm, gore) was implanted.However, blood pressure did not recover after implantation of the tag stent graft and angiography revealed a type 2 endoleak 2 from the left subclavian artery.Percutaneous cardiopulmonary support (pcps) was started urgently, and repair of the ruptured aneurysm was performed via lateral thoracotomy.Limited view due to lateral thoracotomy might have resulted in secondary lung injury (details unknown as of 23 august).After all repairs were completed, the patient was returned to icu under pcps at a flow rate of 1.5-2.0 l.Physician's comment on health damage: delivery of the stent graft was difficult and stress on the arch aneurysm by the delivery system tip resulted in the rupture of the aneurysm.Although repairs were carried out, self-pressure might have not regained sufficiently.The patient's prognosis is unclear due to secondary lung injury.Physician's comment on causal link: the physician commented that the distal tip of the delivery system stressed the aortic arch aneurysm during delivery and the aneurysm ruptured.Additional information obtained on 27 august: the patient died on the morning of (b)(6) 2024.Regarding lung injury: when approaching the rupture site via lateral thoracotomy, the lung had not been deflated.The treatment of the aorta was performed while avoiding the lung, but the lung was injured.Operation type: tevar.Blood loss: there was blood loss, but amount is unknown.Image available.Pre-case plan available.Additional information will be obtained.Delivery system was discarded by user.(tc#(b)(4))".Patient outcome: "the patient died on the morning of (b)(6) 2024.".
 
Additional Manufacturer Narrative

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
matthew cleary
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key20262814
Report Number2247858-2024-00243
Device Sequence Number15528393
Product Code MIH
UDI-Device Identifier00843576150461
UDI-Public00843576150461
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date01/17/2026
Device Catalogue Number28-N4-32-104-32U
Device Lot Number2312140511
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age85 YR
Patient SexFemale